| Model Number |
PED2-475-14 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that a ped2 pipeline shield failed to open in the distal section.The healthcare provider (hcp) proceeded to successfully access the left internal carotid artery (ica) aneurysm via radial approach using a 6 fr.Fubuki long sheath.A phenom plus 120 cm was inserted just proximal to the left ica para-opthalmic aneurysm and thru the phenom plus and phenom 27 150 cm was place into the proximal middle cerebral artery (mca) distal to the previously inserted stryker atlas stent.The pipeline shield 4.75x14 was prepped per the instructions for use (ifu) then transferred into the phenom 27 for delivery across the previous stent/coil aneurysm which which showed a reoccurrence.The pipeline shield was opened via unsheathing in the left mca( m1) with pipeline starting to open distally outside atlas stent portion of vessel, but as the hcp ¿pushed wire¿ to deliver the pipeline into the atlas stent portion of the aneurysm the pipeline would not open.The hcp tried ¿wagging¿ pipeline then resheathing the pipeline up to the opened section of pipeline distally then tried to again ¿push wire¿ to attempt to open the pipeline.Many techniques were tried to re open with no success.The hcp removed the pipeline shield 4.75x14 then reinserted a new pipeline shield 4.75x12 which was successfully placed without complication.The distal section of the pipeline was positioned in a bend.Thepipeline was not stuck in the capture coil.Less than 50% had been deployed when it failed to open.The pipeline was resheathed more than 2 times.Additional steps taken to open the pipeline include resheathing as well as ¿wagging¿ the pipeline and centering the microcatheter.The pipeline was removed from the patient with the microcatheter.The pipeline was used for an indication that was not approved.Pipeline shield was used across left ica aneurysm previously stent/coiled which is a contraindication for use of pipeline shield per our ifu.The hcp was made aware of this contraindication.The patient was being treated for an unruptured, amorphous aneurysm in the left ica near opthalmic artery take off.The max diameter was 5mm and the neck diameter was 3mm.The distal landing zone was 4.2mm and the proximal landing zine was 4.6mm.Vessel tortuosity was moderate.Pipeline shield would not open distally inside the previously inserted atlas stent, possibly pipeline was hindered from fully opening due to strut from open cell structure of atlas stent.Dual antiplatelet treatment was administered and pru was 100. no patient symptoms or complications were reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative